MAUDE Adverse Event Report: AROA BIOSURGERY LTD OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH

AROA BIOSURGERY LTD OVITEX REINFORCED TISSUE MATRIX; SURGICAL MESH
Model Number F10246-2020P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Necrosis (1971)
Date of Event 08/21/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
It was reported that a patient died from complications of necrotizing enterocolitis approximately three weeks after robotic parastomal sugarbaker hernia repair and one week after onset of enterocolitis.The patient was debrided multiple times unsuccessfully and it was noted that the ovitex device was intact.Necrotizing enterocolitis is an extremely rare complication in adult patients and it is possible that the complication was truly necrotizing fasciitis.The ovitex device is highly unlikely to have contributed to these events, which are generally caused by infection.The ovitex device was reported intact and is terminally sterilized with a validated sterilization cycle.In an abundance of caution, this event is being reported based on the patient outcome.
 
Event or Problem Description
A patient underwent robotic parastomal sugarbaker hernia repair on (b)(6) 2023 with ovitex.On (b)(6) 2023, the patient presented with necrotizing enterocolitis.The patient was debrided multiple times.The patient passed away approximately one week later.It was reported that the ovitex device was intact.

Brand Name
OVITEX REINFORCED TISSUE MATRIX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY LTD
2 kingsford smith place
airport oaks
auckland, 2022
NZ  2022
Manufacturer (Section G)
AROA BIOSURGERY LTD.
2 kingsford smith place
airport oaks
auckland, 2022
NZ   2022
Manufacturer Contact
tina o'brien
2 kingsford smith place
airport oaks
auckland, 2022
NZ   2022
MDR Report Key17814836
Report Number3007321028-2023-00024
Device Sequence Number12287264
Product Code FTL
UDI-Device Identifier09421904065130
UDI-Public09421904065130
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153632
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model NumberF10246-2020P
Device Catalogue NumberF10246-2020P
Device Lot NumberERT-22L03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/05/2023
Initial Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient SexUnknown